Alert archive / Oklahoma / Tornado Warnings in 2005
Tornado Warning 10, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 10, 2005, 8:30 PM CDT for Oklahoma County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2005, 8:30 PM CDT (01:30 UTC)
- Expired
- Apr 10, 2005, 9:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Oklahoma County, OK
The radar
The Norman radar (KTLX), 13 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 5:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 110130 TOROUN OKC109-110200- /O.NEW.KOUN.TO.W.0010.050411T0130Z-050411T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 830 PM CDT SUN APR 10 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... SOUTHEAST OKLAHOMA COUNTY IN CENTRAL OKLAHOMA * UNTIL 900 PM CDT * AT 830 PM CDT...A TORNADO WAS DETECTED BY DOPPLER RADAR 8 MILES SOUTHWEST OF HARRAH...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE HARRAH TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3539 9726 3539 9720 3544 9714 3557 9716 $$ 11
4 follow-up statements
000 WWUS54 KOUN 110140 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 837 PM CDT SUN APR 10 2005 OKC109-110200- /O.CON.KOUN.TO.W.0010.000000T0000Z-050411T0200Z/ OKLAHOMA OK- 837 PM CDT SUN APR 10 2005 ...A TORNADO WARNING CONTINUES UNTIL 900 PM CDT FOR SOUTHEAST OKLAHOMA COUNTY... AT 837 PM CDT...A TORNADO WAS DETECTED BY DOPPLER RADAR 4 MILES SOUTHWEST OF HARRAH...MOVING NORTHEAST AT 20 MPH. THIS TORNADIC CIRCULATION IS MOVING TOWARD THE HARRAH AREA. IF YOU ARE EAST OF CHOCTAW OVER TOWARD HARRAH...TAKE IMMEDIATE TORNADO PRECAUTIONS. IN ADDITION TO THE TORNADIC THREAT...LARGE HAIL WILL OCCUR FARTHER WEST OVER CHOCTAW UP TOWARD JONES. LAT...LON 3539 9726 3539 9720 3544 9714 3557 9716 $$ 11
000
WWUS54 KOUN 110145
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
844 PM CDT SUN APR 10 2005
OKC109-110200-
/O.CON.KOUN.TO.W.0010.000000T0000Z-050411T0200Z/
OKLAHOMA OK-
844 PM CDT SUN APR 10 2005
...A TORNADO WARNING CONTINUES UNTIL 900 PM CDT FOR OKLAHOMA
COUNTY...
AT 844 PM CDT...A TORNADO WAS DETECTED BY DOPPLER RADAR JUST
SOUTHWEST OF HARRAH...MOVING NORTH-NORTHEAST AT 20 MPH. IF YOU ARE
IN OR NEAR HARRAH...TAKE IMMEDIATE TORNADO PRECAUTIONS.
FARTHER NORTH TOWARD I-44...LARGE HAIL WILL OCCUR.
* LOCATIONS IN THE WARNING INCLUDE EASTERN OKLAHOMA CITY AND HARRAH
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.
LAT...LON 3539 9726 3539 9720 3544 9714 3558 9715
3559 9719
$$
11000
WWUS54 KOUN 110152
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
850 PM CDT SUN APR 10 2005
OKC109-110200-
/O.CON.KOUN.TO.W.0010.000000T0000Z-050411T0200Z/
OKLAHOMA OK-
850 PM CDT SUN APR 10 2005
...A TORNADO WARNING CONTINUES UNTIL 900 PM CDT FOR SOUTHEAST
OKLAHOMA COUNTY...
AT 850 PM CDT...A TORNADO WAS DETECTED BY DOPPLER RADAR 2 MILES WEST
HARRAH...MOVING NORTH-NORTHWEST AT 20 MPH. PERSONS IN AND NEAR
HARRAH NEED TO CONTINUE TAKING TORNADO PRECAUTIONS.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.
LAT...LON 3539 9726 3539 9720 3544 9714 3558 9715
3559 9719
$$
11000
WWUS54 KOUN 110156 CCA
SVSOUN
SEVERE WEATHER STATEMENT...CORRECTED MOVEMENT
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT SUN APR 10 2005
OKC109-110200-
/O.CON.KOUN.TO.W.0010.000000T0000Z-050411T0200Z/
OKLAHOMA OK-
855 PM CDT SUN APR 10 2005
...A TORNADO WARNING CONTINUES UNTIL 900 PM CDT FOR SOUTHEAST
OKLAHOMA COUNTY...
AT 850 PM CDT...A TORNADO WAS DETECTED BY DOPPLER RADAR 2 MILES WEST
HARRAH...MOVING NORTH-NORTHEAST AT 20 MPH. PERSONS IN AND NEAR
HARRAH NEED TO CONTINUE TAKING TORNADO PRECAUTIONS.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.
LAT...LON 3539 9726 3539 9720 3544 9714 3558 9715
3559 9719
$$
11What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 10, 2:23 PM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Apr 10, 2:23 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CDT SUN APR 10 2005
.DISCUSSION...
DRYLINE HAS PUSHED INTO WESTERN TWO TIER OF COUNTIES THIS AFTERNOON
AND VISIBLE IMAGES INDICATE STORMS ARE TRYING TO DEVELOP OVER
SOUTHWEST KANSAS AND JUST WEST OF METROPLEX. EXPECT AS HEATING
CONTINUES THAT STORMS WILL DEVELOP DURING NEXT HOUR OR TWO WITH
SEVERE STORMS LIKELY. STILL APPEARS THAT DAMAGING WINDS AND HAIL
WILL BE PRIMARY CONCERNS.
EXPECT MOST OF THE STORMS TO BE EAST OF THE FA BY LATE EVENING
WITH LOW CLOUDS WRAPPING BACK INTO NORTHWEST PARTS OF FA. WILL MAINTAIN
SLIGHT/CHANCE POPS MAINLY NORTH OF I-40 ON MONDAY AS UPPER LOW LIFTS
ACROSS FAR NORTHERN OKLAHOMA INTO SOUTHERN KANSAS.
AS UPPER LOW WOBBLES SLOWLY EAST OF AREA TUESDAY INTO WEDNESDAY...
SURFACE HIGH WILL BUILD SOUTHWARD ACROSS SOUTHERN PLAINS. EXPECT
DRY WEATHER UNTIL LATE THURSDAY INTO FRIDAY AS NEXT SYSTEM DEVELOPS
TO THE WEST. BEST MOISTURE RETURN INITIAL WITH THIS SYSTEM WILL BE
ACROSS HIGH PLAINS/WESTERN SECTIONS OF FA. WILL MAINTAIN SLIGHT
POPS SATURDAY AND SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 53 69 43 69 / 40 20 10 10
HOBART OK 46 67 41 73 / 10 10 0 0
WICHITA FALLS TX 50 73 44 75 / 10 10 0 0
GAGE OK 44 61 37 70 / 20 20 0 10
PONCA CITY OK 52 67 43 67 / 60 20 10 10
DURANT OK 57 73 49 72 / 60 10 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM SUNDAY FOR OKZ009-OKZ014-OKZ015-
OKZ016-OKZ017-OKZ021-OKZ022-OKZ023-OKZ024-OKZ027-OKZ033-
OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ044-OKZ045.
TX...RED FLAG WARNING UNTIL 7 PM SUNDAY FOR TXZ083-TXZ084-TXZ085-
TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
06Hazardous weather outlook, Apr 10, 3:15 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
315 PM CDT SUN APR 10 2005
OKZ004>048-050>052-TXZ083>090-111200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH THIS EVENING OVER A LARGE PART OF CENTRAL AND EASTERN
OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM ARCHER CITY TEXAS...TO
LAWTON...TO WEATHERFORD...TO BUFFALO.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE LATE THIS
AFTERNOON AND EVENING...BETWEEN NOW AND MIDNIGHT.
EXPECTED WEATHER AND IMPACTS...
THE MAIN HAZARDS ARE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. A
FEW TORNADOES ARE ALSO POSSIBLE.
RECOMMENDED ACTIONS...
EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS SHOULD PLAN FOR SEVERE
WEATHER OPERATIONS FROM LATE AFTERNOON THROUGH THE EVENING
HOURS.
PEOPLE INVOLVED IN OUTDOOR ACTIVITIES THIS AFTERNOON IN THE SLIGHT
RISK AREA SHOULD CONTINUE TO MONITOR THE WEATHER CLOSELY.
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM LOCATED OVER NORTHEASTERN NEW
MEXICO CONTINUES TO MOVE EAST. AT MID AFTERNOON THE DRYLINE EXTENDED
FROM A SURFACE LOW IN SOUTHWESTERN KANSAS...THROUGH FAR WESTERN
OKLAHOMA AND INTO WESTERN NORTH TEXAS. THE DRY LINE WILL MOVE SLOWLY
EAST FOR THE REST OF THIS AFTERNOON. MOISTURE AND INSTABILITY
CONTINUE TO INCREASE AHEAD OF THE DRYLINE.
THUNDERSTORMS WILL DEVELOP BETWEEN 4 PM AND 6 PM ALONG THE
DRYLINE...AND MOST LIKELY WILL EVOLVE QUICKLY INTO A SQUALL LINE.
THE LINE OF STORMS WILL MOVE EAST INTO CENTRAL OKLAHOMA LATE THIS
AFTERNOON OR EARLY THIS EVENING...AND INTO EASTERN OKLAHOMA LATER
TONIGHT.
SINCE THE STORMS ARE EXPECTED TO DEVELOP QUICKLY INTO A SQUALL
LINE... THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. THE
TORNADO THREAT WILL BE LIMITED BY UNFAVORABLE LOW LEVEL WIND SHEAR
AND SOMEWHAT DEFICIENT MOISTURE...WHICH WILL HELP TO LIMIT
INSTABILITY. HOWEVER...THERE IS A LOW CHANCE FOR A TORNADO IN ANY
ISOLATED STORMS EARLY IN THE EVENT...OR IN SUPERCELL STORMS EMBEDDED
WITHIN THE SQUALL LINE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY APR 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
WITH STRONG WEST WINDS AND LOW HUMIDITIES BEHIND THE DRY
LINE...SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS WILL CONTINUE TO
SEE VERY HIGH TO EXTREME FIRE DANGER LATE THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE INTO MONDAY... ESPECIALLY ACROSS
NORTHERN OKLAHOMA IN CLOSER PROXIMITY TO THE CENTER OF THE UPPER
LEVEL LOW.
THE NEXT CHANCE OF THUNDERSTORMS BEYOND MONDAY... IS FROM THURSDAY
NIGHT THROUGH SATURDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
ON MONDAY...APRIL 11.
24/SMITHIn the hours before
Local storm report, Apr 10, 7:33 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
733 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL NORMAN 35.22N 97.44W
04/10/2005 0.75 INCH CLEVELAND OK BROADCAST MEDIA
REPORTED AT HWY 9 AND INTERSTATE 35 AT THE MCCLAIN AND
CLEVELAND COUNTY LINE
&&
TY/JS/JLPLocal storm report, Apr 10, 7:43 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
743 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL NORMAN 35.22N 97.44W
04/10/2005 0.75 INCH CLEVELAND OK PUBLIC
LINDSEY AND ASP STREET
&&
TY/JS/JLPLocal storm report, Apr 10, 8:02 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 7 W STELLA 35.32N 97.34W
04/10/2005 0.75 INCH CLEVELAND OK UTILITY COMPANY
AT WATER TREATMENT PLANT S/E OF LAKE STANLEY DRAPER
&&
TY/JS/JLPSpecial weather statement, Apr 10, 8:02 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 802 PM CDT SUN APR 10 2005 OKZ052-110115- BRYAN OK- 802 PM CDT SUN APR 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CARTWRIGHT AT 802 PM CDT... MOVING NORTHEAST AT 30 MPH. PEOPLE IN BRYAN COUNTY...INCLUDING THE CITY OF DURANT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Apr 10, 8:15 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 815 PM CDT SUN APR 10 2005 OKZ040-110130- GARVIN OK- 815 PM CDT SUN APR 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF ELMORE CITY AT 815 PM CDT...MOVING NORTHEAST AT 25 MPH. PEOPLE IN GARVIN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Apr 10, 8:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
822 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 6 WNW STELLA 35.35N 97.32W
04/10/2005 0.88 INCH CLEVELAND OK AMATEUR RADIO
S/E 119TH AND ANDERSON
0810 PM TSTM WND GST MOORE 35.34N 97.49W
04/10/2005 61 MPH CLEVELAND OK PUBLIC
19TH AND S/W 25TH STREET
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 41 min |
| Apr 10, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 52 min |
| Apr 10, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 47 min |
| Apr 10, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 38 min |
| Apr 10, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 50 min |
| Apr 10, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 48 min |
| Apr 10, 8:58 PM CDT | Tornado Warning | OUN | Lincoln | 32 min |
| Apr 10, 9:26 PM CDT | Tornado Warning | OUN | Lincoln | 34 min |
| Apr 11, 1:49 AM CDT | Severe Thunderstorm Warning | OUN | Coal | 41 min |
| Apr 11, 2:22 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 38 min |
Nearby
Tornado Warnings in Oklahoma, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.